Alert archive / Kansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 135, NWS Wichita, KS

July 10, 2000Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jul 10, 2000, 7:35 PM CDT for Lincoln County, Kansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 10, 2000, 7:35 PM CDT (00:35 UTC)
Expired
Jul 10, 2000, 8:30 PM CDT
In force
55 min
Issued by
NWS Wichita, KS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Lincoln County, KS

The radar

The Wichita radar (KICT), 156 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 10, 7:00 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2000-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1346 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2000-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1346 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2559 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

045 
WUUS53 KICT 110035
SVRICT
KSC105-110130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
735 PM CDT MON JUL 10 2000

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN CENTRAL KANSAS

* UNTIL 830 PM CDT.

* AT 731 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF LINCOLN...OR ABOUT 33
  MILES EAST OF RUSSELL...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 830 PM CDT...
  RURAL AREAS OF LINCOLN COUNTY

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
  HAIL UP TO THE SIZE OF DIMES...
  WINDS UP TO 60 MILES AN HOUR...

SEEK A STURDY SHELTER IMMEDIATELY

REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR LINCOLN
COUNTY UNTIL 830 PM CDT.

LAT...LON 3891 9844 3878 9827 3888 9795 3905 9818

OMITT

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:43 PM CDT, 3 hours 52 minutes earlier.

Area forecast discussion, Jul 10, 3:43 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
343 PM CDT MON JUL 10 2000

MAIN FCST PROBLEM IS PRECIP CHCS THROUGH 48 HRS. MODELS SEEMED TO
INITIALIZE OK WITH 12Z ANALYSIS. THEY ARE ALSO IN GENERAL AGREEMENT
WITH MAIN FEATURES. LOOKS LIKE CONDITIONS WILL BE QUITE SIMILAR TO
THE LAST FEW DAYS. HOWEVER MODELS BRING IN MORE PRECIP UNDER THE
RIDGE THAN I WOULD HAVE EXPECTED. LOOKS LIKE BEST CHC FOR MCS
DEVELOPMENT TONIGHT IS GOING TO BE ACROSS NEBRASKA ONCE AGAIN.
CORFIDI VECTORS INDICATE MOVEMENT WOULD BE TO THE EAST THEN
SOUTHEAST. WILL CONTINUE LOW POPS FOR CEN SECTIONS AND TENTATIVELY
CONTINUE DRY/MSTLY CLEAR ACROSS THE SOUTH FOR TONIGHT. WILL
INTRODUCE SLIGHT CHC TOMORROW FOR TSRA DEVELOPING ALONG BOUNDARY
WHICH COULD SET UP JUST ABOUT ANYWHERE. NGM/FWC GIVE 20-40 POPS
ACROSS THE FCST AREA. THE OTHER MODELS KEEP POPS FAIRLY LOW. WILL
LEAVE 20 POPS IN FOR TOMORROW NIGHT AS RIDGE RETROGRADES EVEN MORE
LEAVING FCST AREA MORE IN NW FLOW AND A BETTER CHC FOR AN MCS TO
MOVE ACROSS THE AREA.

WILL TWEAK LOWS UP SLIGHTLY TO GO WITH PERSISTANCE. HIGHS WILL BE A
BIT TRICKY WITH A FEW MORE CLOUDS, AND SOUTHERLY WINDS RATHER THAN
SOUTHWESTERLY. WILL LOWER FCST HIGHS SLIGHTLY. EXTENDED STILL LOOKS
ON TRACK WITH BROAD RIDGE OVER THE AREA.

THANKS TOP FOR COORD.

FCSTID = 7/NRR
ICT   75  96  73  98 /  10  20  20  10
HUT   74  95  73  99 /  10  20  20  10
EWK   75  96  73  98 /  10  20  20  10
EQA   74  96  73  98 /  10  20  20  10
WLD   75  96  73  98 /  10  20  20  10
RSL   73  94  72  98 /  20  20  20  10
GBD   73  94  72  98 /  20  20  20  10
SLN   74  95  72  97 /  20  20  20  10
MPR   74  95  72  97 /  20  20  20  10
CFV   74  93  73  95 /  10  20  20  10
CNU   74  93  73  95 /  10  20  20  10
K88   74  93  73  95 /  10  20  20  10

.ICT...NONE.

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:44 PM CDTSevere Thunderstorm WarningICTRussell61 min
Jul 10, 8:23 PM CDTSevere Thunderstorm WarningICTLincoln52 min
Jul 10, 9:17 PM CDTSevere Thunderstorm WarningICTSaline58 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.